How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4482
Experience:  MD Psychiatry
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

How dangerous is it to mix suboxone and xanax

Resolved Question:

How dangerous is it to mix suboxone and xanax. Does it matter how high the dosage of xanax is? What are the symtoms?
Submitted: 6 years ago.
Category: Mental Health
Expert:  Dr. Kaushik replied 6 years ago.

Hi there ,


Wwelcome to Just answer !


Well, both suboxone (buprenorphine and naloxone combination ) which is an opiod agonist drug as well as xanax ( alprazolam ) , which is a benzodiazepine , both can lead to Central nervous system depression , which can result in loss of consciousness and coma and even death , and along with this both have high potentual for abuse , so when being used together , they can lead to severe life threatening condition if abused and not taken as per the doctor 's prescription , so if you want to ask , that how dangerous their concomitant use is , then i would say that their use together is extremely dangerous , provided they are abused and not used as per the prescribed format.


Kindly see the link below for better understanding of the severe life threatening complication that can occur if both suboxone and xanax ( benzodiazepine ) are used together in a maladaptive abusive way or in high doses . (see drug interactions )


I hope this helps..


I wish you all the best.




Dr. Kaushik and other Mental Health Specialists are ready to help you
Customer: replied 6 years ago.
He is taking: ,suboxone .05, xanax 2mg and levothyroxine 25mcg, in the morning
cozar 4 mg, tiaz 40mg, baby asprin mid morning. Afternoon he takes suboxone .05 and xanax 2mg (The white One). AT 5PM suboxone .05 with 1mg xanax. Evening 40mg LEXAPRO & 40MG Lipitor. To sleep he takes 200 mg of Trazadone. He has severe sleep apnea, but is very good about wearing the CPAP. He is also taking vit d weekly. What do you think? How dangerous is this?
Expert:  Dr. Kaushik replied 6 years ago.

Thanks for the reply..


Well, although he is overloaded with multiple drugs , but the dose of suboxone / day seems to be well within the normal range and as i said as long as the suboxone is not being abused , meaning it is not being taken according to the prescription or is too high a dose , then it can lead to life threatening condition, but in his case suboxone dose / day is alright and poses no threat but just keep in mind that he does not take suboxone at night as it can aggravate sleep apnea , and secondly also trazodone is beng given at very high dose , in people above 50 years of age , trazodone is not given above 50 mg dose at night , so you ask his doctor to reduce the dose of trazodone to 50 mg at night , as he is already having sleep apnea , and trazodone being a sedative , so it can lead to aggravation of sleep apnea .


Rest , the drug regime is appropriate , and is not dangerous , but just ask his doctor to avoid increasing dose of benzodiazepines such as xanax.


I hope this helps..


I wish you all the best.








Dr. Kaushik and other Mental Health Specialists are ready to help you

Related Mental Health Questions